... past 5 years. During this time she has also had a 5 verterra spinal fusion. She has always been a very active person but has become increasingly frustrated with feelings of loss of strength and balance in her legs. She says it feels like her skin in her lower legs is too tight or she is walking on cotton. She has had her peripheral nervous system test and all appears fine. Has anyone experienced similar feelings in the lower extremities while on hydroyurea?
Hi, my 80 year old mother has been on 500 mg hydroxyurea to treat Essential thrombocytosis for the?
- 16 Aug 2012 by DinahN
- 16 August 2012
I am sorry to read about what your mother has been suffering, I really am.
Please click on the link for a list of possible side effects and discuss them with your mom and her Dr.:
All the best,
Hello DinahN & welcome to the site. If you didn't find an answer in the side effects my friend Maso gave you, it also could be a nerve impingement from her back surgery(the fusion) that is causing her legs & feet to feel funny. I have had two back surgeries, & have very severe leg problems clear to my toes. Sometimes it is pain, or tingling or numbness, Mine is caused by scar tissue build up where they did the surgery on my back casuing the nerve roots to run the wrong way & be pinched. She should follow up with the neruosurgeon to make sure this isn't the problem. They have medications to help these problems like gabepentin.Just my thoughts...
- Hydroxyurea Information for Consumers
- Hydroxyurea Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydroxyurea (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Sep 2012 • 3 answers
Does everyone taking hydroxyurea handle the bottle and capsules with protective gloves ? Also, does?
Posted 20 Nov 2013 • 2 answers
Posted 18 Jan 2015 • 2 answers
Hydroxyurea - My husbands diagnosis is Essential trombocytosis...his dr.gave him hydrea..she put him
Posted 27 Apr 2016 • 2 answers
Posted 18 Nov 2016 • 1 answer